Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 65, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Dec 21, 2018, 11:01 AM EST for Davidson County, Davie County, North Carolina. It took effect at Dec 21, 2018, 1:49 PM EST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2018, 11:01 AM EST (16:01 UTC)
- In effect from
- Dec 21, 2018, 1:49 PM EST
- Expired
- Dec 22, 2018, 2:18 PM EST
- In force
- 24 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davidson County, NC, Davie County, NC
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yadkin River at Yadkin College (YADN7).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
238
WGUS42 KRAH 211601
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
1101 AM EST Fri Dec 21 2018
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-220401-
/O.NEW.KRAH.FL.W.0065.181221T1849Z-181223T0949Z/
/YADN7.1.ER.181221T1849Z.181222T1200Z.181222T2149Z.NO/
1101 AM EST Fri Dec 21 2018
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Yadkin River At Yadkin College.
* until late Saturday night, or until the warning is cancelled.
* At 10:00 AM Friday the stage was 16.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by this
afternoon and continue to rise to near 21.9 feet by tomorrow
morning.The river will fall below flood stage by tomorrow
afternoon.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Yadkin River
Yadkin College 18 16.7 Fri 10 AM 21.9 11.5 6.3 5.3 5.2
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$5 follow-up statements
799
WGUS82 KRAH 211946
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
246 PM EST Fri Dec 21 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-220745-
/O.CON.KRAH.FL.W.0065.000000T0000Z-181223T0949Z/
/YADN7.1.ER.181221T1912Z.181222T1200Z.181222T2149Z.NO/
246 PM EST Fri Dec 21 2018
The Flood Warning continues for
the Yadkin River At Yadkin College.
* At 2:32 PM Friday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet by
tomorrow morning. The river will fall below flood stage tomorrow
afternoon.
* Impact...At 23.0 feet, The upper campsites at the Thousand Trails
Preserve off US64 begin to flood.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
* Impact...At 15.0 feet, The river is at bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Yadkin River
Yadkin College 18 18.1 Fri 03 PM 21.9 11.5 6.3 5.3 5.2
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$244
WGUS82 KRAH 220159
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
859 PM EST Fri Dec 21 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
Yadkin River At Yadkin College affecting Davidson and Davie Counties
...The Flood Warning continues for the following rivers in North
Carolina...
Lower Roanoke River At Roanoke Rapids affecting Halifax and
Northampton Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-221359-
/O.EXT.KRAH.FL.W.0063.000000T0000Z-181223T0000Z/
/BYNN7.1.ER.181221T0552Z.181221T1916Z.181222T1200Z.NO/
859 PM EST Fri Dec 21 2018
The Flood Warning continues for the Haw River Near Bynum.
* At 8:31 PM Friday the stage was 12.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by
Saturday morning.
* At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Haw River
Bynum 11 12.2 Fri 09 PM 11.0 9.1 7.8 6.9 6.4
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$
NCC083-131-221359-
/O.CON.KRAH.FL.W.0066.000000T0000Z-000000T0000Z/
/RRDN7.1.ER.181221T1951Z.181222T1200Z.000000T0000Z.NO/
859 PM EST Fri Dec 21 2018
The Flood Warning continues for
the Lower Roanoke River At Roanoke Rapids.
* At 7:45 PM Friday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.4 feet by
tomorrow morning, and then begin falling.
* At 9.0 feet, Minor flood stage. Farmlands and timberlands
adjacent to the river in Roanoke Rapids flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Roanoke River
Roanoke Ra 9 9.1 Fri 08 PM 10.4 10.3 10.3 10.3 10.3
&&
LAT...LON 3652 7765 3641 7751 3635 7750 3628 7759
3638 7761 3645 7765
$$
NCC057-059-221359-
/O.EXT.KRAH.FL.W.0065.000000T0000Z-181222T2300Z/
/YADN7.1.ER.181221T1912Z.181222T0600Z.181222T1100Z.NO/
859 PM EST Fri Dec 21 2018
The Flood Warning continues for the Yadkin River At Yadkin College.
* At 8:31 PM Friday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by
after midnight tomorrow. The river will fall below flood stage
tomorrow morning.
* At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
* At 18.0 feet, Minor flooding of mainly farmlands on both banks.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Yadkin River
Yadkin Col 18 19.4 Fri 09 PM 17.7 11.5 7.3 6.8 6.6
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$751
WGUS82 KRAH 220735
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
235 AM EST Sat Dec 22 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-221934-
/O.EXT.KRAH.FL.W.0065.000000T0000Z-181223T0613Z/
/YADN7.1.ER.181221T1912Z.181222T0700Z.181222T1813Z.NO/
235 AM EST Sat Dec 22 2018
The Flood Warning continues for the Yadkin River At Yadkin College.
* At 2:16 AM Saturday the stage was 19.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday afternoon.
* At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
* At 15.0 feet, The river is at bankfull.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Yadkin River
Yadkin Col 18 19.8 Sat 02 AM 19.4 11.3 7.1 6.8 6.6
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$213
WGUS82 KRAH 221356
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
856 AM EST Sat Dec 22 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-230155-
/O.EXT.KRAH.FL.W.0065.000000T0000Z-181223T0714Z/
/YADN7.1.ER.181221T1912Z.181222T0700Z.181222T1914Z.NO/
856 AM EST Sat Dec 22 2018
The Flood Warning continues for
the Yadkin River At Yadkin College.
* At 8:46 AM Saturday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
* Impact...At 15.0 feet, The river is at bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Yadkin River
Yadkin College 18 19.2 Sat 09 AM 12.2 8.8 6.7 6.2 6.0
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$565
WGUS82 KRAH 221918
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
218 PM EST Sat Dec 22 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-221948-
/O.CAN.KRAH.FL.W.0065.000000T0000Z-181223T0714Z/
/YADN7.1.ER.181221T1912Z.181222T0700Z.181222T1806Z.NO/
218 PM EST Sat Dec 22 2018
The Flood Warning is cancelled for
the Yadkin River At Yadkin College.
* At 2:00 PM Saturday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 1:06 PM Saturday.
* Forecast...The river will continue to fall to 12.2 feet by tomorrow
morning.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
* Impact...At 15.0 feet, The river is at bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Yadkin River
Yadkin College 18 17.6 Sat 02 PM 12.2 8.8 6.7 6.2 6.0
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Dec 21, 10:27 AM EST, 34 minutes earlier.
Area forecast discussion, Dec 21, 10:27 AM EST, 34 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1027 AM EST Fri Dec 21 2018 .SYNOPSIS... A strong storm system will cross the Eastern United States today and tonight before moving off the coast early Saturday. High pressure will build over the Southeast states Saturday through Sunday morning. A fast moving upper level disturbance will cross the region late Sunday through Sunday night, bringing some cloudiness and a chance for light rain. Another high pressure area will build in from the west Monday through Tuesday. && .NEAR TERM /THROUGH TONIGHT/... As of 1030 AM Friday... A Wind Advisory has been issued for the Coastal Plain through 10 PM this evening ... Latest 925 MB analysis from this morning shows a potent low level jet in place towards the SC coast with 50 kts extending over Charleston. The general idea is for the LLJ to push north and extend across our eastern zones this morning. Latest NAM, GFS, HRRR, and RAP forecast soundings all indicate gusts in the 40 to 45 MPH range late this morning into afternoon (using momentum transfer techniques). This in general makes sense as a clear slot has now also moved over the eastern zones. Taking a look at the 1.5 PV surface also shows the surface being depressed down to around 530 MB on the eastern fringe. Due to the above, we have issued a wind advisory for the Coastal Plain until 10 PM. Towards the Piedmont, wind gusts in the 30 to 40 MPH range looks more likely due to the core of the LLJ being east. There also looks to be another round of precipitation this afternoon in association with a weak front the will potentially affect our eastern zones. SB CAPE is around 400 J/kg and looking at forecast soundings this could be enough for a rumble of thunder or two. New zones already out. Prev Discussion-> While the threat of moderate to heavy rainfall has decreased markedly with the eastward push of the best PW and forcing for ascent, a few weather concerns still persist early this morning as a highly amplified trough shifts E and NE over the Eastern CONUS. The primary axis of this trough will cross central NC very late this afternoon through mid evening, as a low center tracks NNE along the spine of the Southern and Central Appalachians, and this will be followed by a secondary shear axis passage very late tonight into early Sat morning. The latest surface map shows low pressure over NE GA and another near the NW tip of NC, both situated along a cold front. A warm frontal zone sits just E of here, along the Piedmont/Foothills interface, and in the warm sector east of this front we've got very mild temps in the upper 50s to mid 60s with a steady wind out of the SE and S. The cold frontal zone to our west will be slow to shift E today, and the still-soupy column with above normal PW (albeit lower than we saw Thu) in tandem with DPVA and upper divergence passing overhead (on the E side of the mid level low) and elevated low level moisture transport will continue to support a threat for scattered to numerous showers through much of today. We will, however, see a brief respite in the shower coverage this morning due to the dry slot noted on GOES water vapor channels now punching up through SC into the W Piedmont of NC. As this dry slot translates NNE, expect a period of low shower coverage this morning into early afternoon over the southern then eastern CWA. But additional moisture closer to the core of the trough (and also evident on WV imagery to our W and SW) will pass overhead, impacting the W and N CWA in particular, and will show pops rebounding this afternoon, especially W and N, as the mid level trough and low cross the region. Shower chances will diminish SW to NE early tonight as dry air works in, in the wake of the trough, in conjunction with decreasing clouds. While today's showers shouldn't drop more than a quarter to half inch of additional rainfall at most, any additional precip today will cause already-high river levels to edge up further and exacerbate the existing minor flooding on creeks and streams today. The potential impacts and area affected don't warrant a flood watch, but the risk of urban flooding and high water levels on creeks and rivers will linger today. Another concern is the possibility of strong wind gusts today, mainly over the S and E sections, with the onset of mixing. The low level jetting that passed over E NC late Thu into the evening hours has largely passed to our NE, however model guidance shows another area of 40-50 kt winds moving from NE FL over E SC/NC from early this morning well into the afternoon, on the E and SE side of the mid level low. Once we start getting some drier air into the column and with steepening low level lapse rates given the mild surface temps and dewpoints, these winds could start to reach down to the surface, primarily over the Sandhills and Coastal Plain but perhaps reaching the Triangle area as well. Momentum transfer noted on RAP soundings suggests that gusts up to 35 kts are possible, however with potential for parcel ascent through this depth, it isn't certain that these winds will be able to reach the surface. At this time, will go with peak wind gusts approaching 30 mph across the SE CWA this afternoon, and will closely monitor high resolution model trends on the need for a wind advisory. Given the wet soil, even gusts of 25-30 mph could knock down weakly rooted trees. Temps today are tricky given the warm current readings. We should generally see temps holding steady or rising a couple of degrees today, yielding daily "highs" from the upper 50s to mid 60s. With skies gradually clearing tonight as low level winds shift to westerly and cold air advection commences, expect lows in the mid 30s W to lower 40s E. -GIH && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 405 AM Friday... Quiet weather expected with plenty of sunshine. The rearward shear axis will shift to our ENE early Sat, and will be followed by deep layer subsidence and drying along with rising heights aloft as broad shortwave ridging builds in above surface high pressure. Expect mostly sunny then clear skies Sat/Sat night. Thicknesses will be close to normal so expect highs in the lower to mid 50s with a westerly breeze. Seasonable lows of 29-35. -GIH && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 300 AM Friday... Dry weather will characterize the vast majority of the long term as high pressure will be in control for much of the time. Temperatures will be seasonal with highs generally in the 50s and lows in the 30s. There are a couple of changes to discuss, however. The first of these is on Sunday night as a what is expected to be a dry cold front moves through the area with a wave of low pressure developing across the mid-Atlantic states. The ECMWF still has this as a dry frontal passage but the GFS has been trending wetter with this as the wave is further south and thus bringing measurable precipitation at least into the Triad Sunday night. Have introduced slight chance of pops in the forecast but still expecting this to be a non-event. The system is very fast moving and wont stick around long so really not much of a threat beyond a couple hundredths of an inch of liquid. Temps during this time are in the mid 30s but should remain above freezing. Still a lot of uncertainty at the very end of the period in regards to a handling of a low pressure system moving northward into the upper Midwest and bringing precipitation into the area. Will hold at chance pops until solutions and timing converge. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... As of 645 AM Friday... MVFR cigs persist at INT/GSO, but this lower deck of clouds has already started to break up at RWI/FAY/RDU. Low cigs will continue to slowly lift and fracture this morning, although MVFR cigs will linger longer at INT/GSO. Showers have reached a low point of coverage this morning as slightly drier air moves into central NC from the S. But the risk of showers will remain through the day, especially at INT/GSO, as a strong upper level low crosses the region. MVFR conditions are expected with these showers. As the surface low continues moving northward over the Central Appalachians and drags a cold front through central NC, we'll see a trend to high- confidence VFR conditions late afternoon, persisting through tonight. Surface winds around 15-20 kts from the SE and S may gust periodically to 20-25 kts at INT/GSO/RDU and 25-35 kts at RWI/FAY, mainly 14z-21z. These winds will shift around to westerly late afternoon and early evening, bringing in drier air. Looking beyond 12z Sat, VFR conditions should dominate late tonight through Christmas Day as high pressure extend over the region, although a brief period of MVFR cigs is possible Sun night with a quickly passing upper level disturbance. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM EST this evening for NCZ011-026>028- 041>043-077-078-085-086-088-089. && SYNOPSIS...Haines/Hartfield NEAR TERM...Haines/Hartfield SHORT TERM...Hartfield LONG TERM...Ellis AVIATION...Hartfield
Hazardous weather outlook, Dec 21, 9:47 AM EST, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 947 AM EST Fri Dec 21 2018 NCZ007>010-021>025-038>040-073>076-083-084-221500- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson- Richmond- 947 AM EST Fri Dec 21 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Wind gusts of 30 to 40 mph will occur across the Piedmont into western Coastal Plain starting late this morning and continuing through the afternoon. Winds will then gradually weaken through early tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ011-026>028-041>043-077-078-085-086-088-089-221500- Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne- Scotland-Hoke-Cumberland-Sampson- 947 AM EST Fri Dec 21 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 21, 9:47 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 947 AM EST Fri Dec 21 2018 NCZ007>010-021>025-038>040-073>076-083-084-220300- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE- ANSON-RICHMOND- INCLUDING THE CITIES OF BUSHY FORK, CONCORD, ROXBORO, SURL, OXFORD, BUTNER, CREEDMOOR, DABNEY, HENDERSON, NORLINA, WISE, AFTON, WARRENTON, LAKE GASTON, PFAFFTOWN, STANLEYVILLE, WINSTON-SALEM, GREENSBORO, LAKE TOWNSEND, HIGH POINT, BURLINGTON, GRAHAM, CHAPEL HILL, CARRBORO, BETHESDA, DURHAM, RESEARCH TRIANGLE, LEXINGTON, THOMASVILLE, ASHEBORO, ULAH, ARCHDALE, TRINITY, HASTY, SILER CITY, BYNUM, MONCURE, PITTSBORO, ALBEMARLE, PLYLER, TROY, BISCOE, MOUNT GILEAD, PEKIN, BADIN LAKE, ELDORADO, SOUTHERN PINES, PINEHURST, ABERDEEN, EAGLE SPRINGS, SEVEN LAKES, CUMNOCK, GUM SPRINGS, SANFORD, TRAMWAY, WADESBORO, POLKTON, ROCKINGHAM, HAMLET, AND EAST ROCKINGHAM 947 AM EST Fri Dec 21 2018 ...Gusty winds will occur through this afternoon across central North Carolina... Wind gusts of 30 to 40 mph will occur across the Piedmont into western Coastal Plain starting late this morning and continuing through the afternoon. Winds will then gradually weaken through early tonight. These winds combined with saturated top soil may cause shallow rooted trees to topple. Unsecured outdoor objects, including holiday decorations, will also blow around, or away.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 10:37 PM EST | River Flood Warning | RAH | Anson, Stanly | 13 hr |
| Dec 21, 12:10 AM EST | River Flood Warning | RAH | Chatham | 30 hr |
| Dec 21, 2:40 AM EST | River Flood Warning | RAH | Alamance | 10 hr |
| Dec 21, 9:35 AM EST | Wind Advisory | RAH | Cumberland, Edgecombe, Franklin, Halifax, Harnett, Hoke and 7 more | 10 hr |
| Dec 21, 2:59 PM EST | Special Weather Statement | RAH | Chatham | 61 min |
| Dec 21, 3:10 PM EST | Special Weather Statement | RAH | Lee | 65 min |
| Dec 21, 3:18 PM EST | Special Weather Statement | RAH | Person | 57 min |
| Dec 21, 3:25 PM EST | Special Weather Statement | RAH | Alamance | 50 min |
| Dec 21, 3:44 PM EST | River Flood Warning | RAH | Halifax, Northampton | 26 days |
| Dec 21, 4:08 PM EST | Special Weather Statement | RAH | Johnston, Nash | 52 min |
| Dec 21, 4:18 PM EST | Special Weather Statement | RAH | Alamance | 57 min |
| Dec 21, 5:06 PM EST | Special Weather Statement | RAH | Edgecombe, Halifax | 54 min |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.